Thank you for your question. It sounds like these symptoms are quite troubling for you. In order to provide an accurate recommendation, a doctor
would need to review your entire medical history and also perform a thorough physical exam. After collecting this information, the doctor can make recommendations on the most appropriate course of action. Therefore, I encourage you to schedule an appointment with a gastroenterologist
to discuss your concerns.
Prilosec, or omeprazole, is part of a class of medications called proton pump inhibitors, These medications limit your stomach's ability to secrete acid, which is used to help digest food. In disorders such as gastroesophageal reflux disease, the acidic stomach contents leak into the esophagus, leading to irritation and discomfort. Proton pump inhibitors are used to decrease the acidity of the leaking fluid and, therefore, improve symptoms. It is possible your dose of prilosec is inadequate. Some people require the addition of a second agent to control their symptoms. Alternatively, it may be that a different condition is causing your symptoms. Other possibilities include dyspepsia as well as a gastric or duodenal ulcer
. In some cases, patients who do not respond to proton pump inhibition require an upper endoscopy as part of their evaluation. I encourage you to raise these concerns with a gastroenterologist.